HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Graduate School of Science / Faculty of Science >
Hokkaido University Preprint Series in Mathematics >

Multivalued solutions to the eikonal equation in stratified media

Files in This Item:
pre466.pdf1.38 MBPDFView/Open
Please use this identifier to cite or link to this item:http://doi.org/10.14943/83612

Title: Multivalued solutions to the eikonal equation in stratified media
Authors: Izumiya, S. Browse this author
Kossioris, G. Browse this author
Makrakis, G. Browse this author
Issue Date: 1-Jul-1999
Journal Title: Hokkaido University Preprint Series in Mathematics
Volume: 466
Start Page: 1
End Page: 24
Abstract: In the present paper we study the geometric properties of the multivalued solutions to the eikonal equation and we give the appropriate classification theorems. Our motivation stems from geometrical optics for approximating high frequency waves in stratified media. We consider the case of a fixed Hamiltonian imposed by the medium, and we present the geometric framework that describes the geometric solutions, using the notion of Legendrian immersions with an initial point source or an initial smooth front. · Then, we study the singularities of the solutions in the case of a smooth or piecewise Hamiltonian in a boundaryless stratified medium. Finally, we study the singularities of the solutions in a domain with a boundary that describes the propagating field in a waveguide.
Type: bulletin (article)
URI: http://hdl.handle.net/2115/69216
Appears in Collections:理学院・理学研究院 (Graduate School of Science / Faculty of Science) > Hokkaido University Preprint Series in Mathematics

Submitter: 数学紀要登録作業用

Export metadata:

OAI-PMH ( junii2 , jpcoar )


 

Feedback - Hokkaido University